MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419501510
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that foreign object was noted in the device's packaging.The target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 5.0 x 150mm, 150cm ranger global dcb balloon catheter was selected for use in the procedure.During procedure outside patient, a human hair was found in the final packaging.The device was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ranger global was returned for analysis.The device was returned within the protective hoop and enclosed in the outer box carton.It had been taken out of the inner pouch of the packaging.A surgical glove, which was turned inside out likely during removal from the hand was also returned with the device.Upon examining the inside of the glove, a black fiber approximately 75mm in length was discovered.At this time, it is not possible to ascertain the origin or composition of the fiber.There is no evidence to indicate that the fiber originated from either the device or its packaging.
 
Event or Problem Description
It was reported that foreign object was noted in the device's packaging.The target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 5.0 x 150mm, 150cm ranger global dcb balloon catheter was used in the procedure.During procedure outside patient, a human hair was found in the final packaging.The device was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Investigation results: device evaluated by mfr: the 5.0 x 150mm, 150cm ranger global dcb device was returned to our post market quality assurance laboratory.Device result.Upon examining the inside of the glove, a black fiber approximately 75mm in length was discovered.At this time, it is not possible to ascertain the origin or composition of the fiber.There is no evidence to indicate that the fiber originated from either the device or its packaging.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the ranger global dcb device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event.
 
Event or Problem Description

Brand Name
RANGER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21360218
Report Number2124215-2025-07497
Device Sequence Number15562910
Product Code ONU
UDI-Device Identifier08714729976028
UDI-Public08714729976028
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberH74939419501510
Device Catalogue NumberH74939419501510
Device Lot Number00424H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/19/2025
03/19/2026
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/18/2025
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown